Restylane performed Jan 31, 2012. Had most of it removed via enzyme due to horrible reaction. I am now left with this lump under my lip that is hard and has not responded to enzyme or kenalog injection. The restylane has ruined my face. I had a face lift that looked great and I now have creases in the jowl area that were gone after the facelift. This has been the worst experience of my life. I am sad and miserable with how I look.. How can I get rid of this lump and the folds/jowls?
Lump After Restylane Still There. What Can I Do? (photo)
Doctor Answers (8)
Your lump after a Restylane injection may be due to biofilm formation.
I read your concerns and reviewed your photo which is limited for evaluation:
If you have a persistent lump after Restylane that has not improved with hyaluronidase, Kenalog and massage, you may have biofilm formation. A biofilm is thought to be is an indolent infection that may have formed around the Restylane, that may improve with a course of antibiotics. If your physician is not familiar with biofilm formation or management, you may want to get a second opinion from an experienced physician.
All the best to you.
Web reference: http://ericmjoseph.com/index.cfm/PageID/4247
Your reaction is quite unusual.
It is possible that you have an allergy to Restylane. While it is rare, it does happen. The other possibility is that your injector simply does not know what they are doing. Here is the key, Restylane issues resolve with a sufficiently large dose of enzyme to breakdown the filler product. If you had some improvement with enzyme but still have residual fullness, the treatment is more enzyme not steroids. Steroids are sometimes helpful to quiet the tissue but the real treatment is breaking down the filler product.
Restylane and lumps
Without assessing you and having a full consult with all of the determining factors in your treatments thus far, reviewing your health history and specific concerns, it's difficult to say what would work or would be recommended at this point.
You might also like...
If the treatment was truly restylane, then the three aspects of treatment will massage, hyalironidase, and/or time (about six months from time of injection). However, ensure that the treatment was truly restylane.
Horrible lump under my lip (photo)
After literally thousands of Restylane injections I've performed during the past ten years, I've never seen such a reaction. Hyaluronidase (Vitrace) will completely dissipate Restylane. Be sure that the product you were treated with was indeed Restylane. My strong suspicion is that another product or substance is causing your problem. If it Is Restylane, massage, hyalironidase, and/or time (>6 months) will resolve this irregularity.
Web reference: http://www.feelbeautiful.com
Reaction to Restylane
First of all I am sorry you have had to go through this it is very unfortunate and rare for patients to have a reaction like you discuss. First and foremost I would avoid any further hyaluronic fillers like Juvederm without testing if you have allergies to all hyaluronics or just Restylane. The good thing about these fillers is that they do dissipate and you should see this happening soon. Since you were injected January 31, 2012 then give it another month and you should see some resolve. I would avoid any further cortisone shots or enzyme treatments and let time handle the rest. Best regards!
Web reference: http://www.michaelelammd.com
Fortunately Restylane is not a permanent filler.
Reactions of the type you had are very rare.
You have had the appropriate treatment - enzyme and cortisone.
Time will usually take care of the remaining reaction.
Try to be patient and optimistic that you will return to where you were.
However, going forward, you should try to determine if your sensitivity is to all hyaluronic products or just Restylane.
Lump after Restylane
It has been over 2 months after your initial injection. Understandably, you are upset and depressed with this result. My advice would be not to have any more enzyme injected, and to leave everything alone. Certainly, any Restylane effect will dissapate in the next few months. Good luck!
Web reference: http://www.kassmd.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.